... starting to feel possible withdrawl..does this sound right?
I,ve been taking 0.5 mg of klonopin at night for 7 months i've weened down to 0.25 mg a night?
Added 5 Oct 2010:
my doctor says i should,nt have to taper off such a small amount,but i,ve read lots of horror stories on the net and want to play it safe! any advice???
I can just tell you my own experience - I dropped down from 1 mg by dropping down .25 mg a week. Halfway there I experienced a feeling like my chest and head were going to blow up - so I took an extra .25 mg that day, and stayed at the .5 mg an extra week. Now that I'm down to .25 mg I started feeling the same way. Why should .25 mg be affecting me at all? I don't know - but my body is telling me to take it slower. Everyone is different - if you can take it longer, slow down your taper until your body tells you it is time to drop down again, or to go off it. Being at .5 mg, you could go down to .25 mg every other night, then every third night, etc. Best of luck to you! -
Honestly, if you "think" that your experiencing withdrawal symptoms, I've a feeling that your doing pretty good as benzos can be extremely tough to just stop, even at 0.5 despite what your doctor says. Sometimes I really wish that they'd have to take a few dependence building meds, and try stopping them, and I have a feeling that the story given would be a bit different. Anyways... I'd have to agree with the other comment, and that slow slow and slower is essential. Also, if you have a panic or anxiety disorder, there is a chance that you might be feeling the anxiety that you originally felt (just a thought)... although, withdrawal from klonopin feels to me distinctly different vs. the symtoms of anxiety. I've tried a couple times to ween down from 3mg, and found myself going back up to the original dosage, and think that I just didn't go slow enough, and on top of that, I think that I very well may still need the 3mg, but am looking forward to reducing the medication, and hopefully kicking it sometime sooner vs. later with the help of therapy as I now have better controle over certain depressive symtoms as well as panic attacks, although, I still have a ways to go.
Best of luck to you, and hope that everything goes well for you. I know that 0.5 can be just as tough to kick as a reduction at a higher dosage, and the dosage will really only ultimately determine how long it will take to kick the med, but not necessarily the difficulty according to an article that I read a few months ago - can't remember the source though...
- Klonopin Information for Consumers
- Klonopin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Klonopin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Sep 2012 • 1 answer
Trazodone - Is it better to take your Trazadone first and then take Klonopin (clonazepam) closer to?
Posted 10 Dec 2013 • 2 answers
I'm 5 days into taking 25mg of trazodone for sleep. Last night it made my heart beat fast and when I
Posted 17 Dec 2013 • 2 answers
Posted 24 Jan 2014 • 5 answers
Posted 22 Mar 2015 • 3 answers